Thunderstorm Wind, Sedgwick
- When
- July 14, 2:50 PM MST
- Where
- Sedgwick County, 6.66 mi SE of Julesburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -102.170
A severe thunderstorm producing very strong winds, flipped over a section of irrigation pivot.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm producing very strong winds, flipped over a section of irrigation pivot.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 14, 1:55 PM MST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT MON JUL 14 2008 .SHORT TERM...A LIMITED TAP INTO THE MONSOON MOISTURE TODAY WITH ACTIVITY RATHER SPARSE SO FAR IN THE MOUNTAINS. A FEW STORMS HAVE DEVELOPED SOUTHERN PORTION IN AND AROUND PARK COUNTY. MAIN FOCUS TODAY HAS BEEN THE LEE TROUGH BOUNDARY ON THE FAR EASTERN PLAINS. A FEW STORMS BEGAN RATHER EARLY ON THIS BOUNDARY WITH THE HOT TEMPERATURES TODAY BUT THE DEWPOINTS ON THE EAST SIDE OF THIS BOUNDARY HAVE DRIED INTO THE 30S LIMITING THE DEVELOPMENT. A LITTLE HIGHER MOISTURE APPEARS TO BE LURKING OVER THE EXTREME NORTHEAST WITH A NEW STORM IN LOGAN COUNTY. BASICALLY WILL COVER THE TROUGH LINE ZONE WITH 20 PERCENT POPS THIS EVENING AND ISOLATED ELSEWHERE ON THE PLAINS. STILL COULD GET SOME GUSTY WINDS OUT OF ANY STORMS AND MAY YET GET SOMETHING NEAR THE FRONT RANGE AS WE GET SOME ADDED CONVERGENCE FROM LARGE SCALE OUTFLOW MOVING NORTHWESTWARD TOWARDS DENVER AT THIS TIME. TOMORROW LOOKS LIKE A REPEAT OF TODAY IN MANY REGARDS. APPEARS THERE WILL STILL BE ONLY LIMITED MONSOON MOISTURE WITH THE BEST OF THIS SOUTH OF I-70 IN THE MOUNTAINS SO PLAYED THE POPS THAT WAY IN THE HIGH COUNTRY. ON THE PLAINS ANOTHER LEE TROUGH BOUNDARY WILL BE IN PLACE BUT AGAIN ONLY LIMITED MOISTURE SO JUST SLIGHTLY HIGHER CHANCE ALONG THIS BOUNDARY AND 10 PERCENT ELSEWHERE. GUSTY WINDS WILL AGAIN BE POSSIBLE WITH ANY STORMS. HOPEFULLY MORE MOISTURE AS THE WEEK GOES ON. .LONG TERM...RIDGING ALOFT GRADUALLY FLATTENS WITH TIME THROUGH MID WEEK AND SHIFTS EAST OF COLORADO. OVERALL TREND IS FOR SLOWLY INCREASING MSTR LVLS WITH HIGHEST PWS ACROSS THE EASTERN PLAINS AT OVER AN INCH BY WED. TUE-WED TIME FRAMES...SHOWERS WILL AGAIN BE MORE CONFINED ACROSS THE MTNS AND HIGHER TERRAIN OF THE PALMER DIVIDE. APPEARS THE BEST DAY FOR STORMS WILL BE THURSDAY AS A WEAK WAVE ALOFT MOVES ACROSS THE REGION. HAVE BUMPED POPS UPWARD TO SCATTERED ON THURSDAY TO REFLECT THE HIGHER CHANCES. A BIT DRIER FOR THE WEEKEND AS DRIER AIR MOVES IN FROM THE WEST. && .AVIATION...AN ISOLATED STORM COULD COME NEAR ENOUGH TO PRODUCE SOME GUSTY OUTFLOW WINDS THIS EVENING. ALSO WATCHING A LARGER SCALE OUTFLOW BOUNDARY MOVING TO THE NW FROM THE WEAK ACTIVITY OVER THE PALMER DIVIDE. OTHERWISE GRADUAL TRANSITION OVERNIGHT TO DRAINAGE FLOW. SIMILAR SET UP TOMORROW WITH SOME MONSOON MID LEVEL MOISTURE AND A LEE TROUGH BOUNDARY FARTHER OUT ON THE EASTERN PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SZOKE/SWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT MON JUL 14 2008 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOME OF THE MONSOON MOISTURE THAT HAS BEEN LURKING OVER THE SOUTHWEST WILL BE MAKING IT INTO THE AREA THIS AFTERNOON AND TONIGHT. IT WILL STILL BE LIMITED AT THIS POINT BUT SHOULD BE ENOUGH FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS. LOWER LEVELS REMAIN DRY SO NOT MUCH RAIN IS EXPECTED EXCEPT PERHAPS SOUTH OF INTERSTATE 70...BUT THERE COULD BE GUSTY WINDS WITH ANY STORMS THAT DEVELOP. ON THE PLAINS A LEE TROUGH IS SETTING UP OVER THE FAR EASTERN PLAINS FROM NEAR LIMON TO AKRON THEN NORTHEASTWARD. THIS BOUNDARY WILL BE A FOCUS FOR SOME STORMS TO FORM LATE IN THE AFTERNOON INTO THE EVENING HOURS AS MORE LOW LEVEL MOISTURE CONTINUES TO WORK NORTHWARD TO THE EAST OF THE BOUNDARY. STORMS ALONG THIS BOUNDARY HAVE THE BEST CHANCE OF PRODUCING SOME RAINFALL AND POSSIBLY SOME HAIL ALONG WITH GUSTY OUTFLOW WINDS...WITH THE BEST CHANCE IN SEDGWICK AND PHILLIPS COUNTIES. ANY STORMS THAT DEVELOP ON THE REMAINDER OF THE PLAINS SHOULD PRODUCE MAINLY GUSTY WINDS WITH NOT MUCH RAIN WITH HOT TEMPERATURES AND HAZY AND SMOKY SKIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THE BEST CHANCE FOR SHOWERS WILL BE ON THURSDAY AND FRIDAY...THEN DRYING AGAIN BY SATURDAY. TEMPERATURES THROUGH THE PERIOD WILL BE SLIGHTLY ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT. SZOKE/ENTREKIN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124908.